Academic Journals Database
Disseminating quality controlled scientific knowledge

Thoracic aorta pseudoaneurysm with hemopericardium: unusual presentation of warfarin overdose

ADD TO MY LIST
 
Author(s): Tien Ya-Chih | Chen Ying-Cheng | Liao Chiung-Ying | Chang Chia-Chu

Journal: Journal of Occupational Medicine and Toxicology
ISSN 1745-6673

Volume: 6;
Issue: 1;
Start page: 12;
Date: 2011;
Original page

Keywords: Warfarin | pseudoaneurysm | hemopericardium | TEVAR

ABSTRACT
Abstract There have been few case reports which discuss a relationship between warfarin overdose and aortic pseudoaneurysm leakage. We report the case of a female receiving warfarin who presented with dsypnea. Her international normalized ratio was > 10. Chest radiograph revealed cardiomegaly, and chest computed tomography (CT) showed a bulging pouch-like lesion below the aortic arch greater than 6x6 cm in size and a fluid collection suggesting blood in the pericardium. Thoracic endovascular aneurysm repair (TEVAR) was successfully performed by a cardiovascular surgeon. Aortic pseudoaneurysm formation and leakage may be considered as a rare complication in patients receiving warfarin therapy. Further study regarding warfarin use and the incidence of pseudoaneurysm leakage is needed.

Tango Rapperswil
Tango Rapperswil

     Save time & money - Smart Internet Solutions